Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello! I'm 18, and I've been on accutane for about 2.5 months so far. I've had a good and bad experience. The first month I was so depressed, I don't really know how I got through it and stayed on the medication. Ontop of the depression, my skin and lips were terribly dry, and I was getting a bloody nose from time to time. It's just not the greatest thing in the world as far as side effects go. The 2nd month started getting better, and my acne has really started improving. I'm still experiencing most of the same side effects, but I've either gotten used to the depression and anxiety, or its gone away. My best way to keep happy and somewhat content is working out. I've been lifting at home for several months, and it's really helping me get through when I can schedule something for myself, stick to it, and benefit from it.

I have been using creatine before I started Accutane, and I asked my dermo if it was ok, and she said to try it out, and make sure to keep very hydrated (as I always do). I've been using creatine with accutane the whole time, and havent noticed any side effects and my monthly blood work comes back perfectly fine.

I am interested in checking out a new product by MRI called HSP Active. It contains something called Tex-OE which apparently is a Prickly Pear extract. It folds protein into a much more usable form for your muscles essentially... hxxp://www.mri-performance.com/hsp.php

If you look under details tab it lists the few ingredients in it.

I called my pharmacist and asked about using it while on accutane, and he didn't know about the product. From what I have read it doesn't appear to have any effect on internal organs (liver, anything) based on the lack of any real requirements for the supplement (no warnings about eating or drinking anything, alcohol, in conjunction with anything, etc).

I may give it a try, and if my next blood test shows something not right, then I'll know what it is and can stop immediately.

Any one have any ideas/opinions on if this is good/bad to use with accutane?

Also, any one have suggestions for a high power lotion that wont be shiny? I've tried several that arent, but they dont seem to last but an hour or so before I need to use it again. The best I've found is Cetaphil cream.. but it leaves a shine, and it sucks.

Share this post


Link to post
Share on other sites

I say go for it. I've been bodybuilding for 3 years and I'll be damned if being on Accutane is going to interrupt me in any way, shape or form. So, I've stuck to all of my supplements which include multivitamins, weight gainers, protein shakes, glutamine, and creatine. So far, all my blood tests have been fine. FYI I weigh 190lbs and am on 40mg, just started second month.

EDIT: As a side note, if you continue to take supplements while on Accutane, just make sure you are getting enough water. If you're weight lifting you should be doing this anyway. I'm currently drinking a minimum of a gallon a day.

Share this post


Link to post
Share on other sites
I say go for it. I've been bodybuilding for 3 years and I'll be damned if being on Accutane is going to interrupt me in any way, shape or form. So, I've stuck to all of my supplements which include multivitamins, weight gainers, protein shakes, glutamine, and creatine. So far, all my blood tests have been fine. FYI I weigh 190lbs and am on 40mg, just started second month.

Thanks for the fast response. I'm really getting into body building now. I have two goals before moving away to college... get rid of the acne, and get in shape. I'm on the way to doing both. I'm take omega 3,6,9's, taking in several thousand more calories/day (I have a crazy body, I can't gain weight), shooting for my body weight in grams of protein per day, creatine, and I want to start this new stuff. I only worry because I don't want to cause any long term damage when it would be as simple as not taking one supplement. I'm on 80mg/day of accutane at 140 pounds.

Share this post


Link to post
Share on other sites
I say go for it. I've been bodybuilding for 3 years and I'll be damned if being on Accutane is going to interrupt me in any way, shape or form. So, I've stuck to all of my supplements which include multivitamins, weight gainers, protein shakes, glutamine, and creatine. So far, all my blood tests have been fine. FYI I weigh 190lbs and am on 40mg, just started second month.

Thanks for the fast response. I'm really getting into body building now. I have two goals before moving away to college... get rid of the acne, and get in shape. I'm on the way to doing both. I'm take omega 3,6,9's, taking in several thousand more calories/day (I have a crazy body, I can't gain weight), shooting for my body weight in grams of protein per day, creatine, and I want to start this new stuff. I only worry because I don't want to cause any long term damage when it would be as simple as not taking one supplement. I'm on 80mg/day of accutane at 140 pounds.

Yeah, aside from the calories make sure you're getting the right macro nutrient ratios. For bulking I use 30 protein/50 carbs /20 fats. No matter what your goal is you need to keep fats at 20% of your diet. For cutting, up the protein and reduce carbs and for bulking do the opposite. When I started I was about your size at 5'10". I'm currently eating around 3800 cals (at 190lbs) a day and I've stagnated at 190lbs for a while, so looks like its time to up them again.

"I'm on 80mg/day of accutane at 140 pounds."

I have a thread I just made on that topic yesterday. At my weight I really think me being on 40mg is too low. Your being on 80mg at 140lbs is a prime example. But, I'm not the doctor so we'll see what happens.

Definitely get that sh*t gone before college. I'm graduating in about 4 months and suffered through this crap all through my college experience. I put off going to the derm thinking I'd grow out of it but here I am, about to graduate and age 22 and still have it. It definitely sucks and the experience would have been 10 fold better without having to deal w/ it.

Good luck.

(As a side note, stay away from roids, stay natural and don't take the easy route.)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×